MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned high results for different patients and multiple parameters on a cobas e 801 analytical unit.Approximate discrepant high results were provided for 2 patient samples tested for elecsys ft4 iv (ft4 iv) and elecsys vitamin d total iii (vitamin d total iii).Patient 1: for ft4 iv the approximate results were 40 pmol/l and 20 pmol/l.For vitamin d total iii the approximate results were 440 ng/ml and 100 ng/ml.Patient 2: for ft4 iv the approximate results were 60 pmol/l and 20 pmol/l.
 
Additional Manufacturer Narrative
The vitamin d total iii reagent lot number was 71889401 with an expiration date of 29-feb-2024.The ft4 iv reagent lot number was 72497401 with an expiration date of 31-may-2024.On 11-nov-2023 a field service engineer (fse) visited the customer site but did not identify any issues.An fse returned to the customer site and replaced the pinch valves and a bent sipper nozzle.Qc was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
Data was provided for additional patient samples.Discrepant results were identified for 18 patient samples (patients 3 - 20) tested for elecsys troponin t hs (troponin t hs), vitamin d total iii, ft4 iv, and elecsys folate iii (folate iii).Patient 3 initial troponin t hs result was 92 ng/l.The repeat result was 195 ng/l.Patient 4 initial troponin t hs result was 23 ng/l.The repeat result was 58.4 ng/l.Patient 5 initial vitamin d total iii result was 166 nmol/l.The repeat result was 29.3 nmol/l.Patient 6 initial ft4 iv result was 23.9 pmol/l.The repeat result was 10.1 pmol/l.Patient 7 initial vitamin d total iii result was 221 nmol/l.The repeat result was 49.4 nmol/l.Patient 8 initial vitamin d total iii result was 486 nmol/l.The repeat result was 107 nmol/l.The initial ft4 iv result was 27.6 pmol/l.The repeat result was 11.5 pmol/l.Patient 9 initial ft4 iv result was 40.6 pmol/l.The repeat result was 17.5 pmol/l.The initial vitamin d total iii result was 161 nmol/l.The repeat result was 25.4 nmol/l.Patient 10 initial vitamin d total iii result was 256 nmol/l.The repeat result was 70.6 nmol/l.Patient 11 initial vitamin d total iii result was 234 nmol/l.The repeat result was 65.2 nmol/l.Patient 12 initial ft4 iv result was 64.8 pmol/l.The repeat result was 22.1 pmol/l.Patient 13 initial vitamin d total iii result was 274 nmol/l.The repeat result was 79.5 nmol/l.The initial folate iii result was 39 nmol/l.The repeat result was 17 nmol/l.Patient 14 initial vitamin d total iii result was 286 nmol/l.The repeat result was 88.3 nmol/l.Patient 15 initial folate iii result was 80 nmol/l.The repeat result was 35.5 nmol/l.The initial vitamin d total iii result was 251 nmol/l.The repeat result was 63.6 nmol/l.Patient 16 initial vitamin d total iii result was 239 nmol/l.The repeat result was 61.4 nmol/l.Patient 17 initial ft4 iv result was 41.5 pmol/l.The repeat result was 18.6 pmol/l.The initial vitamin d total iii result was 266 nmol/l.The repeat result was 74.1 nmol/l.Patient 18 initial ft4 iv result was 45.2 pmol/l.The repeat result was 20.2 pmol/l.The initial vitamin d total iii result was 181 nmol/l.The repeat result was 33.8 nmol/l.Patient 19 initial folate iii result was 24 nmol/l.The repeat result was 11.2 nmol/l.The initial ft4 iv result was 36.1 pmol/l.The repeat result was 14.8 pmol/l.The initial vitamin d total iii result was 261 nmol/l.The repeat result was 78.6 nmol/l.Patient 20 initial folate iii result was 23 nmol/l.The repeat result was 8.09 nmol/l.The initial vitamin d total iii result was 257 nmol/l.The repeat result was 69.3 nmol/l.Repeat testing was performed on (b)(6) 2023.The folate iii reagent lot number was 752739 with an expiration date of 31-jul-2025.The troponin t hs reagent lot number was 688155 with an expiration date of 30-apr-2024.
 
Additional Manufacturer Narrative
Several sample clot, foam, and pipetting alarms were observed on the alarm trace data.These alarms suggest a pre-analytical issue and correspond to the event.The investigation determined the event was due to a pre-analytical handling issue.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18230633
Report Number1823260-2023-03788
Device Sequence Number6203112
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer12/18/2023
01/31/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/11/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown